- Abnormal uterine bleeding caused by medical interventions or devices (such as the Copper intrauterine device) or medicines that impact the endometrium, influence ovulation or interfere with clotting mechanisms1
- Heavy menstrual bleeding, breakthrough bleeding, or unscheduled endometrial bleeding that is related with the use of hormonal contraceptives, copper intrauterine devices or other medications1,2
- Temporal relationship between the treatment or medication and the onset of HMB
- A thorough medical history and gynecological examination (including transvaginal ultrasound) should be conducted to rule out other causes of bleeding3
- Carefully evaluate the clinical indication for the medication or device responsible, the presence of comorbidities, structural uterine changes and the need for contraception and/or fertility preservation3
- Stopping treatment or finding an alternative should be considered3,4
- Munro MG, et al. Int J Gynaecol Obstet 2011;113:3–13.
- Whitaker L & Critchley HO. Best Pract Res Clin Obstet Gynaecol 2016;34:54–65.
- Maas AH, et al. Maturitas 2015;82:355–9.
- Faculty of Sexual and Reproductive Healthcare. Clinical guidance: Problematic bleeding with hormonal contraception.